MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE VERSATURN¿; WIRE, GUIDE, CATHETER
Model Number 1013317
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the implanted xience skypoint resulted in the reported difficult to advance and the reported difficult to remove.Manipulation of the device in an attempt to remove the compromised guide wire ultimately resulted in the reported tip material separation and causing the implanted xience skypoint to stretch a little but remained successfully implanted.As reported, the tip separated and remains free-floating in the anatomy.Reportedly, when attempting to remove the guide wire, it was still stuck with the stent and extra force was used to pull it.It should be noted that the hi-torque guide wire for ptca, pta, and stents instructions for use (ifu) states: do not: push, auger, withdraw, or torque a guide wire that meets resistance.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Although it was noted that resistance was noted during removal of the guide wire, the force applied during removal of the device seemed to be a reasonable clinical response to the difficulties.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017, excessive force.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a posterior descending artery (pda) and right coronary artery (rca).The 3.5x38mm xience skypoint stent was implanted in the pda and standard post-dilatation was performed with an unspecified balloon.The versaturn guide wire was attempted to be advanced to the rca; however, the guide wire became stuck with the implanted xience skypoint.When attempting to remove the guide wire, it was still stuck with the stent and extra force was used to pull it.The tip separated and remains free-floating in the anatomy.The implanted xience skypoint was noted to stretch a little, but remained successfully implanted.No other devices were used.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE VERSATURN¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22809423
Report Number2024168-2025-08490
Device Sequence Number13027574
Product Code DQX
UDI-Device Identifier08717648198434
UDI-Public(01)08717648198434(17)260531(10)4061371
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1013317
Device Catalogue Number1013317
Device Lot Number4061371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SKYPOINT.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown